MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. REMOVE WIPES CTN 50; SOLVENT, ADHESIVE TAPE

SMITH & NEPHEW MEDICAL LTD. REMOVE WIPES CTN 50; SOLVENT, ADHESIVE TAPE
Model Number 59403125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that a burn occurred on a (b)(6) as a result of using remove wipes in combination with electrodes (with gel) (cardinalhealth kendall neonatal ecg electrodes).The wipes were only used one time when the reaction occurred.It is unknown how the burn was treated but the wipes stopped being used directly.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.All provided information has been reviewed and we have not been able to establish a relationship between the reported event or determine a root cause.Probable root causes are the materials used within the dressing.Our medical assessment concluded: based on the complaint details, which report the use of the wipes in combination with electrodes, we are currently unable to rule out a procedural variance as a contributing factor to the reported event, which does not represent a device malfunction.Although it was communicated, after a one time use the remove wipe was discontinued, it is unknown how the burn was treated.Therefore, the impact to the patient beyond that which has already been reported cannot be determined.Should any additional relevant clinical information be provided, this complaint will be re-assessed.No further medical assessment is warranted at this time.A review of the associated batch manufacturing records confirmed that the device met manufacturing specifications at the point of release.A complaint history review found further instances of the reported event.The ifu has been reviewed and contains comprehensive instructions on the safe operation and use of the device.The associated risk files contain details relating to harm.This investigation is now complete with no further action deemed necessary.We will continue to monitor for any adverse trends relating to this product range.Smith + nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
REMOVE WIPES CTN 50
Common Device Name
SOLVENT, ADHESIVE TAPE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11389517
Report Number8043484-2021-00404
Device Sequence Number17079509
Product Code KOX
UDI-Device Identifier00040565120287
UDI-Public00040565120287
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number59403125
Device Catalogue Number59403125
Device Lot Number1252
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date02/27/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age2 YR